Thunderstorm Wind, Shelby
- When
- July 13, 2:30 PM CST
- Where
- Shelby County, Shelbyville
- Measured
- 58 kt (67 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.750, -94.083
Numerous trees down on FM 2427, FM 2261, and Hwy 417 east.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 2:00 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT SAT JUL 13 2002 LINE OF CONVECTION HAS BECOME FAIRLY WELL ORGANIZED THIS AFTERNOON THROUGH THE MIDDLE OF CWA. IT WAS MOVING SOUTHEAST...AND WILL SOAK MUCH OF THE SOUTHERN HALF BEFORE NIGHTFALL. HOWEVER...ADDITIONAL CONVECTION COULD BECOME ORGANIZED IN NORTHERN PORTIONS OF CWA LATER THIS AFTERNOON...AS THIS AREA GETTING PLENTY SUNSHINE. ANYTHING THAT DEVELOPS HERE WILL AGAIN MOVE EAST...SO CONTINUING WITH SCATTERED POPS...WITH HIGHEST IN THE SOUTHEAST PORTION OF CWA. UPPER LOW DOES NOT MOVE THROUGH NEXT 3 DAYS...THUS LITTLE CHANGE IN FORECAST...WITH SCATTERED CONVECTION EACH DAY. LOWS TEMPS WILL RANGE FROM THE UPPER 60S TO LOWER 70S WITH HIGHS FROM THE UPPER 80S TO LOWER 90S THROUGHOUT THIS TIME FRAME. MRF STILL SUGGESTING UPPER RIDGE OVER THE SOUTHEAST U.S. WILL BUILD WEST BEGINNING WEDNESDAY AND CONTINUING THROUGH FRIDAY. WILL GO WITH ISOLATED CONVECTION THURSDAY AND FRIDAY...WITH NO MENTION IN ZONES. AFTER FRIDAY...MRF INCREASES MEAN RH OVER AREA WITH MOSTLY SOUTHERLY FLOW...SO WILL BRING BACK CHANCE POPS. AFTER TUESDAY WITH RIDGE BUILDING OVER AREA...HIGHS WILL RETURN TO THE MID 90S. PRELIMS... SHV 072/090 072/090 072 5534 MLU 072/090 072/090 072 5534 TXK 071/088 071/090 072 4534 TYR 072/088 072/090 072 4534 LFK 073/091 073/090 072 4534 .SHV...NONE. 14
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SAT JUL 13 2002 HOT AND HUMID CONDITIONS WILL CONTINUE...WITH SURFACE HEATING AND A WEAK UPPER LEVEL SYSTEM RESULTING IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE ISOLATED OCCURRENCES OF DAMAGING WINDS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
300 PM CDT SAT JUL 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM SHREVEPORT LA WIND DAMAGE
07/13/02 CADDO SEVERAL TREES DOWN IN
HIGHLAND AREA
REPORTED BY
LAW ENFORCEMENT
24The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down on FM 2427, FM 2261, and Hwy 417 east.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304892.